Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Shreveport, LA

May 2, 20094 counties in Texas

NWS Shreveport, LA issued this flash flood warning at May 2, 2009, 6:57 PM CDT for 4 counties in Texas. It was in force for 14 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2009, 6:57 PM CDT (23:57 UTC)
Expired
May 3, 2009, 9:15 AM CDT
In force
14 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bowie County, TX, Cass County, TX, Morris County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 101 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 7:05 PM CDTFLASH FLOODAtlanta, TXATLANTA PD REPORTS STREETS FLOODED IN TOWN.
May 2, 8:50 PM CDTFLASH FLOODBloomburg, TXREPORT OF WATER IN A HOME NEAR BLOOMBERG
May 3, 12:58 AM CDTFLASH FLOODDaingerfield, TXWATER OVER ROADS ACROSS THE COUNTY
May 3, 1:05 AM CDTFLASH FLOODLinden, TXNUMEROUS REPORTS OF FLOODING ON SECONDARY ROADWAYS ACROSS THE ENTIRE COUNTY.
May 3, 3:20 AM CDTFLASH FLOODDaingerfield, TXMORRIS COUNTY SHERIFFS OFFICE REPORTS SEVERAL ROADS FLOODED ACROSS THE COUNTY.
May 3, 5:00 AM CDTFLASH FLOODDaingerfield, TXMORRIS COUNTY SHERIFFS OFFICE REPORTS SEVERAL ROADS ACROSS THE COUNTY ARE UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1211 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 022357
FFWSHV
TXC037-067-343-387-030200-
/O.NEW.KSHV.FF.W.0004.090502T2357Z-090503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF SIMMS...
  CASS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF ATLANTA...
  MORRIS COUNTY IN NORTHEAST TEXAS...
  EXTREME SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...

* UNTIL 900 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  RAINFALL RATES OF 2 TO 2.5 INCHES PER HOUR WITH THE THUNDERSTORMS  
  THAT ARE MOVING ACROSS MORRIS AND CASS COUNTIES. ADDITIONAL        
  RAINFALL IS EXPECTED LATER TONIGHT...ENHANCING THE FLASH FLOOD     
  THREAT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 259     
  AND I 30 INTERSECTION...QUEEN CITY...OMAHA...NAPLES AND DALBY      
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

&&

LAT...LON 3339 9482 3330 9404 3289 9405 3289 9469
      3298 9481

$$

12
5 follow-up statements
000 
WGUS74 KSHV 030013
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT SAT MAY 2 2009

TXC037-067-343-387-030200-
/O.CON.KSHV.FF.W.0004.000000T0000Z-090503T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RED RIVER TX-BOWIE TX-MORRIS TX-CASS TX-
713 PM CDT SAT MAY 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CASS...MORRIS...BOWIE AND RED RIVER COUNTIES...

AT 711 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET 
FLOODING IN ATLANTA TEXAS...IN CASS COUNTY. THUNDERSTORMS ARE 
EXPECTED TO CONTINUE TO DUMP MORE RAINFALL OVER THE WARNED 
AREA...AND FLASH FLOODING WILL REMAIN A THREAT THROUGH AT LEAST THIS 
EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 259 AND I
30 INTERSECTION...SIMMS...ROCKY BRANCH...QUEEN CITY...OMAHA...
NAPLES...MAUD...DALBY SPRINGS AND ATLANTA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

&&

LAT...LON 3339 9482 3330 9404 3289 9405 3289 9469
      3298 9481

$$

12
000 
WGUS54 KSHV 030145
FFWSHV
TXC037-067-343-387-030600-
/O.EXT.KSHV.FF.W.0004.000000T0000Z-090503T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF SIMMS...
  CASS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF ATLANTA...
  MORRIS COUNTY IN NORTHEAST TEXAS...
  EXTREME SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...

* UNTIL 100 AM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN 
SHREVEPORT CONTINUED TO INDICATE WIDESPREAD SHOWERS AND 
THUNDERSTORMS ACROSS THE WARNED AREA. ADDITIONAL RAINFALL RATES OF 
TWO TO THREE INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER 
STORMS THIS EVENING. FLASH FLOODING WILL LIKELY CONTINUE ACROSS 
PORTIONS OF THE WARNED AREA THROUGH THE LATE NIGHT HOURS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 259 AND
  I 30 INTERSECTION...ROCKY BRANCH...QUEEN CITY...OMAHA...NAPLES...
  MAUD AND DALBY SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3339 9482 3330 9404 3289 9405 3289 9469
      3298 9481

$$

13
000 
WGUS54 KSHV 030552
FFWSHV
TXC037-067-343-387-031000-
/O.EXT.KSHV.FF.W.0004.000000T0000Z-090503T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 AM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF SIMMS...
  CASS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF ATLANTA...
  MORRIS COUNTY IN NORTHEAST TEXAS...
  EXTREME SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...

* UNTIL 500 AM CDT

* AT 1251 AM CDT...WIDESPREAD HEAVY RAINFALL CONTINUES ACROSS THE 
  WARNED AREA. RAINFALL RATES NEAR TWO INCHES PER HOUR WILL BE 
  COMMON WITH THE STRONGEST THUNDERSTORMS TONIGHT. THIS WILL COMPOUND
  THE ALREADY SERIOUS FLASH FLOOD THREAT ACROSS THE REGION. TRAVEL 
  IS NOT RECOMMENDED ACROSS THE WARNED AREA. 
  
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 259 AND
  I 30 INTERSECTION...ROCKY BRANCH...QUEEN CITY...OMAHA...NAPLES...
  MAUD AND DALBY SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3339 9482 3330 9404 3289 9405 3289 9469
      3298 9481

$$

13
000 
WGUS54 KSHV 030946
FFWSHV
TXC037-067-343-387-031015-
/O.EXT.KSHV.FF.W.0004.000000T0000Z-090503T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 AM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF SIMMS...
  CASS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF ATLANTA...
  MORRIS COUNTY IN NORTHEAST TEXAS...
  EXTREME SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...

* UNTIL 515 AM CDT

* AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SCATTERED STRONG STORMS CAPABLE OF PRODUCING BRIEF LOCALLY
  HEAVY RAINFALL ACROSS THE WARNED AREA AT THE PRESENT TIME. HOWEVER...
  STRONGER STORMS ARE DEVELOPING WEST OF THE WARNED AREA AND THESE
  STORMS WILL HAVE THE CAPABILITY OF PRODUCING ADDITIONAL EXCESSIVE
  RAINFALL AMOUNTS OF NEAR TWO INCHES PER HOUR TOWARD THE PRE DAWN
  HOURS. SOME SECONDARY ROADS ACROSS THE WARNED AREA REMAIN CLOSED
  AND THIS ADDITIONAL HEAVY RAINFALL WILL ONLY COMPOUND THE EXTREME
  FLASH FLOOD THREAT. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 259 AND
  I 30 INTERSECTION...ROCKY BRANCH...QUEEN CITY...OMAHA...NAPLES...
  MAUD AND DALBY SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3339 9482 3330 9404 3289 9405 3289 9469
      3298 9481

$$

13
000 
WGUS54 KSHV 030948
FFWSHV
TXC037-067-343-387-031415-
/O.EXT.KSHV.FF.W.0004.000000T0000Z-090503T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 AM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF SIMMS...
  CASS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF ATLANTA...
  MORRIS COUNTY IN NORTHEAST TEXAS...
  EXTREME SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...

* UNTIL 915 AM CDT

* AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SCATTERED STRONG STORMS CAPABLE OF PRODUCING BRIEF LOCALLY
  HEAVY RAINFALL ACROSS THE WARNED AREA AT THE PRESENT TIME. HOWEVER...
  STRONGER STORMS ARE DEVELOPING WEST OF THE WARNED AREA AND THESE
  STORMS WILL HAVE THE CAPABILITY OF PRODUCING ADDITIONAL EXCESSIVE
  RAINFALL AMOUNTS OF NEAR TWO INCHES PER HOUR TOWARD THE PRE DAWN
  HOURS. SOME SECONDARY ROADS ACROSS THE WARNED AREA REMAIN CLOSED
  AND THIS ADDITIONAL HEAVY RAINFALL WILL ONLY COMPOUND THE EXTREME
  FLASH FLOOD THREAT. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 259 AND
  I 30 INTERSECTION...ROCKY BRANCH...QUEEN CITY...OMAHA...NAPLES...
  MAUD AND DALBY SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3339 9482 3330 9404 3289 9405 3289 9469
      3298 9481

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:34 PM CDT, 23 minutes earlier.

Area forecast discussion, May 2, 6:34 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT SAT MAY 2 2009

.DISCUSSION...
NEW TORNADO WATCH ISSUED UNTIL MIDNIGHT...STRETCHING SVR THREAT
FURTHER SOUTH IN NE TX...AND TO INCLUDE MOST OF NORTHERN LOUISIANA...
NEAR AND NORTH OF INTERSTATE 20. CONVECTION CONTINUES TO INTENSIFY...
NUMEROUS SVR REPORTS OF DAMAGING WINDS...HAIL UP TO SIZE OF GOLFBALLS...
AND A FEW TORNADO REPORTS. INTENSE SUPERCELL BOWING OUT
EASTWARD...JUST NORTH OF LA/AR BORDER. REDEVELOPING CONVECTION TO
THE WEST MAY CREATE FLOODING POTENTIAL AS WELL LATER THIS EVE
ACROSS THESE AREAS./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  77  58  76  60 /  60  70  40  10  10
MLU  68  79  59  74  58 /  50  70  50  20  10
DEQ  62  68  52  73  56 /  80  70  30  10  10
TXK  65  72  54  74  57 /  80  70  40  10  10
ELD  66  75  54  73  56 /  60  70  40  20  10
TYR  68  75  56  75  61 /  60  70  40  10  10
GGG  68  76  56  76  61 /  60  70  40  10  10
LFK  70  80  62  79  64 /  50  50  40  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070-071.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124-125.

&&
Hazardous weather outlook, May 2, 12:00 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 2 2009

ARZ072-LAZ001-002-010-TXZ126-136>138-149>151-031100-
BOSSIER-CADDO-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON-MARION-PANOLA-
RUSK-SMITH-
1200 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND NORTHEAST TEXAS...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE AFTERNOON
HOURS...AS WARM...MOIST...AND UNSTABLE AIR COMBINE WITH UPPER
DISTURBANCES AND A COLD FRONT WRAPPING SOUTHEAST AROUND A SURFACE LOW
NEAR THE RED RIVER IN NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND
SOUTHEAST OKLAHOMA. THERE WILL BE A SLIGHT CHANCE FOR STORMS
TO BECOME SEVERE...PRODUCING MAINLY LARGE HAIL AND ISOLATED HIGH
AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL DURING THE
AFTERNOON...BUT MORE LIKELY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE
SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION
WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY
RAINFALL...AND STRONG TO SEVERE THUNDERSTORMS TO
BECOME WIDESPREAD INTO EARLY MONDAY BEFORE ENDING. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT ISOLATED
TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE WITH
RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME
WITH ISOLATED HIGHER AMOUNTS TO 4 INCHES BY EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND
STORM SPOTTERS MAY BE NEEDED TONIGHT.

ARZ073-LAZ003>006-011>014-017>022-TXZ152-153-165>167-031100-
ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN-
NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX-
SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN-
1200 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND
NORTH CENTRAL LOUISIANA AND NORTHEAST TEXAS...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP
IN THE MOIST AND UNSTABLE ATMOSPHERE THAT IS CURRENTLY IN PLACE.
HOWEVER...WITH NO SURFACE BOUNDARIES TO ENHANCE LIFT...STORMS WILL
LIKELY REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE
SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION
WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY RAINFALL...
AND STRONG TO SEVERE THUNDERSTORMS TO BECOME WIDESPREAD INTO EARLY
MONDAY BEFORE ENDING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN
THREATS...BUT ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING
WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME WITH ISOLATED HIGHER AMOUNTS TO 3 TO 4 INCHES BY EARLY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND
STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT...
BUT MAY BE REQUIRED FOR SUNDAY.

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-031100-
BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-
MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD-
1200 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND NORTHEAST TEXAS...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AMPLE MOISTURE AND INSTABILITY WILL LEAD TO SHOWER AND THUNDERSTORM
DEVELOPMENT TODAY AND CARRY OVER THROUGH TONIGHT AS A COLD FRONT
WRAPPING AROUND SURFACE LOW PRESSURE MOVE OVER THE REGION.
SHOWERS PRODUCING LOCALLY HEAVY RAINFALL...TRAINING OVER THE SAME
AREAS...ALONG WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS...
PRODUCING DAMAGING WINDS AND LARGE HAIL...BY LATE IN THE AFTERNOON.
AN ISOLATED TORNADO WILL ALSO BE POSSIBLE OVERNIGHT. RAINFALL TOTALS
THROUGH LATE SUNDAY WILL BE 3 TO 5 INCHES WITH ISOLATED HIGHER
AMOUNTS TO NEAR 6 TO 7 INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE SURFACE LOW PRESSURE SYSTEM WILL BE MOVING INTO
SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST
LOUISIANA BY SUNDAY WITH THE COLD FRONT WRAPPING SOUTHWEST
THROUGH EAST TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE
OCCURRING ALONG AND NEAR THE SYSTEM AS WELL AS IN WAKE OF BOUNDARY
AND LOW. THIS WILL PROLONG LOCALLY HEAVY RAINFALL AND A THREAT FOR
LARGE HAIL IN THE COLDER AIR. RAINFALL TOTALS INTO MONDAY WILL BE
4 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS TO JUST OVER 8 INCHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND
STORM SPOTTERS COULD POSSIBLY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT.

VII

In the hours before

Local storm report, May 2, 6:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND DMG     REDWATER                33.36N 94.25W
05/02/2009                   BOWIE              TX   EMERGENCY MNGR

            ROOF OFF MOBILE HOME IN REDWATER

&&

04
Local storm report, May 2, 6:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 WSW GENOA             33.35N 94.00W
05/02/2009                   MILLER             AR   AMATEUR RADIO

            TREE DOWN ON MOBILE HOME ON HWY 237 S

0620 PM     HAIL             5 WSW GENOA             33.35N 94.00W
05/02/2009  E0.88 INCH       MILLER             AR   AMATEUR RADIO

&&

12
Local storm report, May 2, 6:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     FLASH FLOOD      3 SW TEXARKANA          33.42N 94.05W
05/02/2009                   BOWIE              TX   EMERGENCY MNGR

            CAR IN CREEK..PERSONS TRAPPED. SEVERAL OTHER CARS FLOODED
            OUT IN INTERSECTIONS IN TEXARKANA. SEVERAL UNDERPASSES
            ARE CLOSED DUE TO HIGH WATER

&&

04
Local storm report, May 2, 6:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
644 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     3 SW TEXARKANA          33.42N 94.05W
05/02/2009                   BOWIE              TX   AIRPLANE PILOT

            TREE ON HOUSE ALONG HARRISON STREET

&&

04
Local storm report, May 2, 6:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     6 W LEWISVILLE          33.36N 93.68W
05/02/2009  E70.00 MPH       LAFAYETTE          AR   STORM CHASER

            ESTIMATED 70 MPH WINDS ALONG HWY 82 WEST OF LEWISVILLE.

0643 PM     HAIL             6 W LEWISVILLE          33.36N 93.68W
05/02/2009  E0.75 INCH       LAFAYETTE          AR   STORM CHASER

            PENNY SIZED HAIL REPORTED ALONG HWY 82 WEST OF
            LEWISVILLE.

&&

MBERRY
Local storm report, May 2, 6:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             BRADLEY                 33.10N 93.66W
05/02/2009  E0.75 INCH       LAFAYETTE          AR   STORM CHASER

            PENNY SIZED HAIL IN TOWN.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 5:27 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more34 hr
May 2, 4:41 PM CDTTornado WarningSHVBowie64 min
May 2, 4:57 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Red River, Titus, Upshur, Wood48 min
May 2, 5:12 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris48 min
May 2, 5:21 PM CDTTornado WarningSHVRed River54 min
May 2, 5:23 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 6 more67 min
May 2, 5:42 PM CDTTornado WarningSHVBowie, Cass63 min
May 2, 5:59 PM CDTSevere Thunderstorm WarningSHVCass, Marion46 min
May 2, 6:03 PM CDTFlash Flood WarningSHVBowie, Red River117 min
May 2, 6:08 PM CDTTornado WarningSHVCass67 min
May 2, 6:10 PM CDTSevere Thunderstorm WarningSHVBowie65 min
May 2, 6:42 PM CDTFlash Flood WarningSHVBowie14 hr

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.